MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US 1818910 SUMMIT CEMENTED STEM SZ8 HI; SUMMIT HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US 1818910 SUMMIT CEMENTED STEM SZ8 HI; SUMMIT HIP STEM : HIP FEMORAL STEM
Catalog Number 157013150
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 05/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Der stated that 8 hi offset cemented stem rotation (pmma) beads falling out of stem, noticed before stem was implanted and tried putting back in but cement was already hard.Surgical delay 45 minutes.
 
Additional Manufacturer Narrative
(b)(4).Investigation summary: examination of the returned device confirmed the observation.Depuy considers the investigation closed.Should additional info be received, the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch , a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SUMMIT CEMENTED STEM SZ8 HI
Common Device Name
SUMMIT HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key7557601
Report Number1818910-2018-61035
Device Sequence Number13907843
Product Code JDI
UDI-Device Identifier10603295060277
UDI-Public10603295060277
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K170339
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number157013150
Device Lot NumberD16072082
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2018
Initial Date Received by Manufacturer 05/04/2018
Supplement Date Received by Manufacturer06/20/2018
Initial Report FDA Received Date05/31/2018
Supplement Report FDA Received Date06/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR